Jump to content

Shayalina: Cold turkey Sertraline


Shayalina

Recommended Posts

Hello dears, 

 

i am new to this site, it was recommended from a few people in some Withdrawal groups. 
Please excuse, just english is not my first language. 
I hope it is okay for now that i can not write that much, because i am in a very bad state right now. 

I cold turkeyed in May 2017 Sertraline, 50mg, what means i am right now 9 month off. 
6 month ago, in September i had the first withdrawal symptoms, i didn´t know that time it was w/d, 

because they hit up 3 month later but as i wanted to be off this drug i did not reinstate. 

In January i was adviced to reinstate a tiny dose. I was feared from Sertraline, i had a lot of 

compulsive thouhts on it, so i decided to try it with Citalopram, i was on it from 2005 - 2016. 
I am since that day on just 0,5mg but i was also not able to high up the dose. And the last weeks

i feel just more worse, so i decided yesterday to taper it down with the 5% Method. 

I going through a really hard time atm,  i am experiencing anhedonia since a few days and it get´s daily more

worse. Combined with a deep depression and i feel like i am losing myself. I feel like i am far away from myself.

It is hard to describe. 
I´ve already been told that month 9-12 can be the worst. 

I hope someone here can tell me that i will make it through this and that i also can heal, even i cold turkeyed. 
Btw, unsuspected, i was told to just get off of it in 4 weeks from my doctor. 

Thank you

* 2005 - 2008 Citalopram 20mg, most of the timeframe just 10mg/ cold turkey, after a few month reinstated  (worked)

* 2008 - 2010 Citalopram 20mg, cold turkey, after a few month reinstated (workded) 

* 2010 - 2014 Citalopram 20mg, cold turkey, after a few month reinstated (worked)

* 2014 - 2016 Citalopram 20mg. it didn´t worked anymore for my depression and anxiety so they put me on:
* 2016 - 2017 Sertraline 50mg, wich i cold turkeyed in May 2017

First symptoms shown up 3 month later in September 2017. I was recommended to reinstate in January 2018. As i was afraid of Sertaline (i had a lot 

compulsive thoughts on it), i was trying it with 0,5 Citalopram water solution, i am just tapering down again. 

Meanwhile for sleeping, after i could not sleep anymore from 2014: 
2014  - Mirtazapine 3 month (don´t know the dose anymore)

2014 - 2015 Valdoxan

2015 - today Seroquel (Quetiapin) 25mg 

 

Link to comment
  • ChessieCat changed the title to Shayalina: Cold turkey Sertraline
  • Moderator Emeritus

Hi Shayalina and welcome to SA,

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

This is your own Intro topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Hi Shayalina, welcome.   

Can you tell us your symptoms, how you feel and when you feel worse? 

When do you take citalopram, morning or evening? 

What happened when you tried to increase the dose?  

Did you feel any better at all after reinstating? 

Was there any change in withdrawal symptoms?

 

We need to know these things so that we can tell if you are having side effects or withdrawal.  They can be the same and it is sometimes hard to tell which is the problem. It can take months to stabilise after reinstating, don't give up just yet.  Your brain and nervous system are trying to regain balance and that is what causes the symptoms.  

 

If you can answer these for us we will be able to help you.  If you click  the quote at the bottom of this podt I will be notified when you reply.  

 

I will get some links for you to read so that you can understand what is happening to you. 

 

What is withdrawal syndrome

http://survivingantidepressants.org/topic/603-what-is-withdrawal-syndrome/

 

About reinstating

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

 

 

 

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy